Skin puckering and edema during durvalumab therapy: Case rep
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 41-year-old woman presented with a two-month history of skin puckering and edema of the bilateral arms, followed by truncal involvement. Her medical history was significant for metastatic colon cancer on durvalumab and anti-CD73 therapy. There was absence of facial and hand involvement, nail changes, and Raynaud’s phenomenon. Bloodwork revealed an elevated absolute eosinophilic count of 2200 cells/mcL. Full-thickness skin biopsy was done.

The diagnosis made was Eosinophilic fasciitis. It presents as swelling and thickening of the skin and soft tissue of the extremities and trunk (puckering or pseudo-cellulitis appearance) with fascial thickening on biopsy. It has been recently recognized as an immune-related adverse event secondary to programmed cell death 1 and programmed death-ligand 1 inhibitors. In addition to the classic cutaneous findings, between 10-40% of patients may experience concurrent inflammatory arthritis.

Systemic corticosteroids are considered first-line therapy usually at 0.5–1 mg/kg/d. Once the cutaneous symptoms are well-controlled, patients can maintain clearance on corticosteroid-sparing agents. In the setting of immune checkpoint inhibitor therapy, eosinophilic fasciitis is a novel immune-related adverse event which can result in significant morbidity including joint contracture. Prompt treatment with systemic corticosteroids may reduce the severity. The other choices include corticosteroid-sparing agents which may be effective upon improvement of initial symptoms.

Source: https://www.jaadcasereports.org/article/S2352-5126(20)30816-X/fulltext?rss=yes
Like
Comment
Share